# SDR 1234567890

- Difficulty date: April 12, 2006
- Submitted: April 17, 2006
- Operation: Air carrier
- Aircraft: N421R
- Make and model: Cessna 421C
- Aircraft serial: 421C0143
- Aircraft time: 4,985 hours
- Engine: Cont GTSIO520L
- Engine time: 2,567 hours
- System (JASC): 8011 · Engine Starter
- Part: Adapter
- Part number: 643259A40
- Part serial: 2450
- Condition: Failed
- Location: Lt Engine
- Component: Engine, Cont, GTSIO520L
- Component part number: GTSIO520L
- Stage of operation: DE
- How discovered: V
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

FAILURE OF STARTER ADAPTER SHAFT GEAR IN FLIGHT CAUSED ENGINE SURGING AND LOSS OF POWER.  PILOT THEN FOLLOWED APPROPRIATE AFM SHUT DOWN PROCEDURES.  POST FLIGHT INSPECTION REVEALED FAILURE OF THE STARTER ADAPTER SHAFT GEAR ASSEMBLY RESULTING IN METAL CONTAMINATION AND FAILURE OF THE CRANKSHAFT GEAR AS WELL AS THE CAMSHAFT GEAR.
